Alert archive / Nebraska / High Wind Warnings in 2007

High Wind Warning 12, NWS Cheyenne, WY

October 18, 20077 counties in Nebraska

NWS Cheyenne, WY issued this high wind warning at Oct 18, 2007, 10:55 AM MDT for 7 counties in Nebraska. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 10:55 AM MDT (16:55 UTC)
Expired
Oct 18, 2007, 5:40 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 11:35 AM MDTNON-TSTM WND GST 546 Se Bricker Lakes, NETOWERS WEST MESONET OBSERVATION RECORDED SUSTAINED WINDS OF 41 TO 51 MPH BETWEEN 1135 AM TO 205 PM WITH WIND GUSTS OF 50 TO 54 MPH.
Oct 18, 12:23 PM MDTNON-TSTM WND GST 651 S Dalton, NEDALTON MESONET OBSERVATION RECORDED SUSTAINED WINDS OF 40 TO 47 MPH BETWEEN 823 AM TO 245 PM WITH WIND GUSTS OF 58 TO 65 MPH.
Oct 18, 12:25 PM MDTNON-TSTM WND GST 535 Wnw Lisco, NETAR VALLEY MESONET OBSERVATION RECORDED SUSTAINED WINDS OF 38 TO 41 MPH BETWEEN 920 AM AND 340 PM WITH WIND GUSTS OF 49 TO 53 MPH.
Oct 18, 1:33 PM MDTNON-TSTM WND GST 615 Sse Chadron St Park, NEESTER CANYON MESONET OBSERVATION RECORDED SUSTAINED WINDS OF 36 TO 40 MPH BETWEEN 913 AM TO 133 PM WITH WIND GUSTS OF 52 TO 61 MPH.
Oct 18, 1:53 PM MDTNON-TSTM WND GST 52Alliance, NETHE ALLIANCE ASOS OBSERVATION RECORDED SUSTAINED WINDS OF 43 MPH WITH A WIND GUST OF 52 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 181655
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT THU OCT 18 2007

...STRONG WINDS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE TODAY THROUGH FRIDAY...

.A STORM SYSTEM MOVING SLOWLY EAST ACROSS THE CENTRAL PLAINS WILL
PRODUCE STRONG NORTHWEST WINDS OVER MUCH OF THE REGION THROUGH
THIS AFTERNOON. THE WINDS WILL WEAKEN AFTER THAT TIME AS THE STORM
SYSTEM MOVES FURTHER EAST. ANOTHER PERIOD OF STRONG WINDS WILL
BEGIN BY LATE THIS EVENING AND CONTINUE THROUGH FRIDAY MORNING
OVER AND NEAR THE SOUTHEAST WYOMING MOUNTAINS.

WYZ067-190100-
/O.CAN.KCYS.HW.W.0011.000000T0000Z-071018T2200Z/
/O.CON.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1055 AM MDT THU OCT 18 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT
THIS EVENING THROUGH FRIDAY MORNING. 

YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH
TODAY. 

THE WINDS WILL INCREASE ONCE AGAIN BY LATE EVENING OVER THE SOUTHERN
PART OF PLATTE COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS
TO 60 MPH ARE POSSIBLE FROM LATE THIS EVENING THROUGH FRIDAY MORNING
BETWEEN WHEATLAND AND CHUGWATER.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ001>003-019>021-054-055-190000-
/O.UPG.KCYS.WI.Y.0013.000000T0000Z-071018T2200Z/
/O.NEW.KCYS.HW.W.0012.071018T1655Z-071019T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1055 AM MDT THU OCT 18 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH
THROUGH THIS AFTERNOON. WINDS WILL BEGIN DIMINISHING IN THE LATE
AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ062-064-066-069-190100-
/O.CON.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...CHEYENNE
1055 AM MDT THU OCT 18 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING
THROUGH FRIDAY MORNING. 

AFTER A WINDY DAY TODAY...WEST OR NORTHWEST WINDS WILL BE
SUSTAINED AT 30 TO 40 MPH BY LATE THIS EVENING THROUGH FRIDAY
MORNING GENERALLY OVER AND NEAR THE MOUNTAINS.  WIND GUSTS WILL
BE AS HIGH AS 60 MPH IN THE LOWER ELEVATIONS AND 70 MPH OVER THE
LARAMIE RANGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

RUBIN
2 follow-up statements
000 
WWUS75 KCYS 182009
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MDT THU OCT 18 2007

...STRONG WINDS WILL BE OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE THROUGH FRIDAY...

.A STRONG PRESSURE GRADIENT WILL EXIST THROUGH FRIDAY AFTERNOON
BETWEEN HIGH PRESSURE ACROSS THE GREAT BASIN STATES AND LOW
PRESSURE ACROSS THE CENTRAL UNITED STATES. ANOTHER PERIOD OF
STRONG WINDS WILL DEVELOP OVERNIGHT TONIGHT ACROSS PORTIONS OF
SOUTHEAST WYOMING. IF YOU ARE DRIVING...PLEASE WATCH FOR THE
STRONG WINDS. KEEP A FIRM GRIP ON THE STEERING WHEEL AND WATCH FOR
STRONG CROSSWINDS.

WYZ069-182115-
/O.CAN.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
209 PM MDT THU OCT 18 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH IT WILL BE WINDY TONIGHT THROUGH FRIDAY AFTERNOON...IT
NOW APPEARS THAT WINDS WILL REMAIN BELOW HIGH WIND CRITERIA.

$$

WYZ062-064-066-067-191100-
/O.UPG.KCYS.HW.A.0010.071019T0300Z-071019T1800Z/
/O.NEW.KCYS.HW.W.0013.071019T0300Z-071019T2100Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
209 PM MDT THU OCT 18 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH EARLY
AFTERNOON ON FRIDAY. ACROSS THE LOWER ELEVATIONS...WEST WINDS WILL
INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. ACROSS THE MOUNTAINS
...WEST WINDS WILL INCREASE TO 35 TO 50 MPH WITH GUSTS TO 70 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ061-191100-
/O.NEW.KCYS.HW.W.0013.071019T0300Z-071019T2100Z/
SOUTHWEST CARBON-
INCLUDING THE CITY OF...RAWLINS
209 PM MDT THU OCT 18 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT
FRIDAY. 

WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH EARLY 
AFTERNOON ON FRIDAY. WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH
GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-190000-
/O.CON.KCYS.HW.W.0012.000000T0000Z-071019T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
209 PM MDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO
60 MPH THROUGH THIS AFTERNOON. WINDS WILL BEGIN DIMINISHING IN
THE LATE AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

RUBIN
000 
WWUS75 KCYS 182340
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
540 PM MDT THU OCT 18 2007

...STRONG WINDS ENDING OVER THE WESTERN NEBRASKA PANHANDLE...WINDS
WILL CONTINUE ACROSS SOUTHEAST WYOMING THROUGH FRIDAY...

.A STRONG PRESSURE GRADIENT WILL EXIST THROUGH FRIDAY AFTERNOON
BETWEEN HIGH PRESSURE ACROSS THE GREAT BASIN STATES AND LOW
PRESSURE ACROSS THE CENTRAL UNITED STATES. ANOTHER PERIOD OF
STRONG WINDS WILL DEVELOP OVERNIGHT TONIGHT ACROSS PORTIONS OF
SOUTHEAST WYOMING. IF YOU ARE DRIVING...PLEASE WATCH FOR THE
STRONG WINDS. KEEP A FIRM GRIP ON THE STEERING WHEEL AND WATCH
FOR STRONG CROSSWINDS.

NEZ001>003-019>021-054-055-190045-
/O.CAN.KCYS.HW.W.0012.000000T0000Z-071019T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
540 PM MDT THU OCT 18 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING FOR THE WESTERN NEBRASKA PANHANDLE. 

WINDS HAVE SUBSIDED AND NO LONGER POSE A THREAT.

$$

WYZ061-062-064-066-067-190745-
/O.CON.KCYS.HW.W.0013.071019T0300Z-071019T2100Z/
SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
540 PM MDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 PM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
3 PM MDT FRIDAY. 

WEST WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH EARLY
AFTERNOON ON FRIDAY. ACROSS THE LOWER ELEVATIONS...WEST WINDS
WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. ACROSS THE
MOUNTAINS ...WEST WINDS WILL INCREASE TO 35 TO 50 MPH WITH GUSTS
TO 70 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SOWKO

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 18, 10:48 AM MDT, 7 minutes earlier.

Area forecast discussion, Oct 18, 10:48 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 AM MDT THU OCT 18 2007

.UPDATE...FIRST ORDER OF BUSINESS IS THE WIND ADVISORY ACROSS THE
WESTERN NEBRASKA PANHANDLE. WIND SPEEDS AND GUSTS HAVE BEEN STEADILY
INCREASING THIS MORNING ACROSS WESTERN NEBRASKA AS PRESSURE GRADIENT
STRENGTHENS. WINDS ALOFT PROGGED TO MAX OUT EARLY IN THE AFTERNOON
WITH 700 MB WINDS IN EXCESS OF 50 KNOTS. WITH DECENT DRY ADIABATIC
LAPSE RATE AND PROGGED GRADIENTS...BELIEVE THESE 50 KNOT WINDS WILL
BE ABLE TO PROPAGATE DOWN TO THE SURFACE...THUS HAVE UPGRADED THE
WIND ADVISORY TO A HIGH WIND WARNING THROUGH THIS AFTERNOON FOR THE
WESTERN NEBRASKA PANHANDLE...ESPECIALLY TO ERR ON THE SIDE OF CAUTION.
AS MENTIONED BY MIDNIGHT SHIFT SHORT TERM FORECASTER AND DAY SHIFT
LONG TERM FORECASTER...NORTHWEST FLOW ALOFT NOT FAVORABLE FOR STRONG
WINDS AT BORDEAUX IN PLATTE COUNTY...THUS HAVE CANCELLED THE HIGH
WIND WARNING THERE. WILL BE CONSIDERING WHAT TO DO WITH THE CURRENT
HIGH WIND WATCH FOR TONIGHT AND FRIDAY MORNING.   RUBIN

&&

.PREV DISCUSSION... /ISSUED 355 AM MDT THU OCT 18 2007/

SHORT TERM...TODAY THROUGH FRIDAY...
STRONG WINDS STILL EXPECTED OVER MUCH OF THE CWA SHORTLY AFTER
SUNRISE AND WILL CONTINUE INTO THE MID AFTERNOON.  THE UPPER LOW
APPEARED TO BE OVER NORTHEAST NEBRASKA AT 09Z WITH ITS SURFACE LOW
OVER EASTERN NEBRASKA.  A TIGHT SURFACE PRESSURE GRADIENT WILL BE
OVER THE CWA INTO MID AFTERNOON BEFORE RELAXING SOME.  DURING THE
SAME TIME...THE 700 MB WINDS INCREASE FROM 30 TO 40 KNOTS CURRENTLY
PER THE AREA PROFILERS TO 50 KNOTS.  SINCE 06Z WINDS AT KARL AND
KWTR HAVE BEEN GUSTING TO AROUND 50 MPH.  WILL CONTINUE TO
PREVIOUSLY ISSUED WIND ADVISORY FOR THE PANHANDLE AND HIGH WIND
WARNING FOR PLATTE COUNTY.  THE WIND DIRECTION IS NOT FAVORABLE FOR
HIGH WINDS IN PLATTE COUNTY...BUT WILL KEEP HIGHLIGHT GOING FOR
NOW.  ALONG WITH THE WINDS TODAY WILL BE COOLER HIGH TEMPERATURES
THAN THOSE FROM WEDNESDAY...ESPECIALLY OVER THE PANHANDLE.  THE
CYCLONIC FLOW AROUND THE UPPER LOW WILL CONTINUE TO PRODUCE SHOWERS
FOR THE REST OF THIS MORNING.  THE SHOWERS WILL BE IN THE FORM OF
SNOW ABOVE 6000 FEET OR SO INITIALLY AND ADDITIONAL ACCUMULATIONS OF
SNOW IN THE SNOWY AND SIERRA MADRE RANGES ARE LIKELY ON WEST AND
NORTHWEST FACING SLOPES.  THE AIR MASS SLOWLY DRIES IN THE AFTERNOON
AND THE CYCLONIC FLOW WEAKENS AND ENDS FROM WEST TO EAST.  THE
RESULT SHOULD BE A DECREASE AND ENDING OF THE SHOWERS IN THE
AFTERNOON...EXCEPT FOR THE SNOWY RANGE WHERE OROGRAPHICS WILL
CONTINUE.  A BROAD AND FLAT RIDGE ALOFT WILL THEN MOVE OVER THE
ROCKIES FOR TONIGHT AND FRIDAY.  THROUGH FRIDAY MODELS INDICATE
AVAILABLE MOISTURE WILL NOT BE AS MUCH AS THAT OF THIS MORNING.  SO
EVEN THOUGH OROGRAPHICS WILL BE FAVORABLE FOR THE
MOUNTAINS...MOISTURE MAY BE LACKING FOR WIDESPREAD SNOW.  FOR NOW
HAVE KEPT LOW POPS OVER THE MOUNTAINS FOR TONIGHT AND FRIDAY.  A
COMBINATION OF A GAP WIND EVENT AND A MOUNTAIN WAVE EVENT LOOKS TO
BE SETTING UP FOR THIS EVENING THROUGH FRIDAY MORNING.  FORECAST
RAOBS INDICATE AN INVERSION JUST ABOVE MOUNTAIN TOP LEVEL AND 700 MB
WINDS INCREASE TO BETWEEN 50 AND 60 KNOTS.  WILL GO AHEAD AND ISSUE
A HIGH WIND WATCH FOR 03Z TO 18Z FRIDAY FOR THE GAP WIND AREAS IN
CARBON COUNTY AND PLATTE COUNTY AS WELL AS THE LARAMIE RANGE AND
WESTERN LARAMIE COUNTY.

LONG TERM...FRI NIGHT THROUGH WED. FAST UPPER FLOW WILL BACK TO
SOUTHWESTERLY FRI NIGHT AND WILL REMAIN FROM THAT DIRECTION SATURDAY
IN ADVANCE OF AN APPROACHING TROUGH. ECMWF AND GFS CONTINUE TO
DIFFER SIGNIFICANTLY REGARDING THEIR RESPECTIVE HANDLING OF THE
UPPER LOW/TROUGH SAT NIGHT AND SUNDAY. THE GFS CONTINUES TO BE THE
PREFERRED SOLUTION. A SHARP UPPER TROUGH WILL TRAVERSE THE AREA SAT
NIGHT THEN WILL BE FOLLOWED BY STRENGTHENING NORTHWESTERLY FLOW
ALOFT SUN. THE STRONGEST NORTHWESTERLY UPPER FLOW WILL OCCUR SUN
NIGHT THEN WILL DECREASE IN STRENGTH SOMEWHAT MON. NORTHWEST FLOW
WILL CONTINUE INTO TUE BUT WILL TAKE ON ANTICYCLONIC CURVATURE IN
RESPONSE TO A RIDGE OVER THE DESERT SOUTHWEST AND GREAT BASIN
REGION. UPPER FLOW WILL BACK TO MORE WESTERLY WED BUT REMAIN
ANTICYCLONIC AS THE RIDGE FLATTENS AND EXPANDS EASTWARD. AT THE
SURFACE...A COLD FRONT WILL PUSH ACROSS MOST OF THE FORECAST AREA BY
LATE SAT AS SURFACE CYCLONGENESIS OCCURS OVER EASTERN CO. MOISTURE
WILL INCREASE POSTFRONTALLY WITH RAIN AND SNOW BECOMING POSSIBLE
OVER THE ENTIRE FORECAST AREA SAT NIGHT. CHANCE OF PRECIPITATION
WILL CONTINUE SUN ALONG WITH COOLER TEMPERATURES. HIGH PRESSURE JUST
WEST OF THE AREA WILL PRODUCE A DRY AND MILDER DAY MON. THE SURFACE
PATTERN WILL CHANCE LITTLE FOR TUE THUS ANOTHER DRY DAY IS EXPECTED
WITH TEMPS CONTINUING TO MODERATE. AT THIS POINT...WED LOOKS LIKE
PRETTY MUCH A CARBON COPY OF TUE.

AVIATION...MVFR CEILINGS WILL BE COMMON FOR MOST OF THE REST OF THE
MORNING OVER MUCH OF THE CWA...ESPECIALLY THE EAST AND THE MOUNTAINS.
THERE WILL ALSO BE PERIODS OF LIGHT PRECIPITATION BUT OUTSIDE OF THE
MOUNTAINS THE RESTRICTIONS TO THE VISIBILITY WILL ONLY BE 3 MILES AT
THE MOST.  THE CEILINGS LIFT IN THE AFTERNOON AND MOST OF THE SHOWERS
END AS THE PLAINS STORM SYSTEM MOVES FURTHER EAST.  OTHERWISE THE
WINDS AND ASSOCIATED TURBULENCE WILL BE THE MAIN ISSUE THROUGH
FRIDAY.  MOUNTAIN WAVE ACTIVITY WILL DEVELOP THIS EVENING ALONG AND
EAST OF THE MOUNTAINS WITH AREAS OF SEVERE TURBULENCE.  THE MOUNTAIN
WAVE WINDS WILL PERSIST THROUGH MIDDAY FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 9 PM THURSDAY TO NOON FRIDAY FOR WYZ062-
     WYZ064-WYZ066-WYZ067-WYZ069.
NE...HIGH WIND WARNING UNTIL 6 PM THURSDAY FOR NEZ001-NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

UPDATE...RUBIN
SHORT TERM/AVIATION...WEILAND
LONG TERM....JR
Hazardous weather outlook, Oct 18, 4:41 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
441 AM MDT THU OCT 18 2007

WYZ067-191045-
PLATTE-
441 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. REFER
TO NWS PRODUCT WWUS75 FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. REFER TO NWS PRODUCT WWUS75 FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-191045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-
441 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. REFER TO
NWS PRODUCT WWUS75 FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ062-064-066-069-191045-
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-CHEYENNE FOOTHILLS-
441 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BE POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. REFER TO NWS PRODUCT WWUS75 FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061-063-065-068-070-191045-
SOUTHWEST CARBON-SNOWY RANGE-LARAMIE VALLEY-GOSHEN-PINE BLUFFS-
441 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS ARE POSSIBLE THIS MORNING. ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE IN PORTIONS OF THE SNOWY RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW IS POSSIBLE SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:32 PM MDTWind AdvisoryCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more13 hr

Nearby

High Wind Warnings in Nebraska, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.